Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 191, NWS New Orleans, LA

December 9, 2008East Feliciana Parish, Saint Helena Parish, West Feliciana Parish, Louisiana; Amite County, Pike County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 9, 2008, 9:44 PM CST for East Feliciana Parish, Saint Helena Parish, West Feliciana Parish, Louisiana; Amite County, Pike County, Wilkinson County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 9:44 PM CST (03:44 UTC)
Expired
Dec 9, 2008, 10:45 PM CST
In force
61 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Feliciana Parish, LA, Saint Helena Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Wilkinson County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 3:51 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 8:49 PM CST, 55 minutes earlier.

Area forecast discussion, Dec 9, 8:49 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
849 PM CST TUE DEC 9 2008

.UPDATE...
UPDATED FORECAST FOR TORNADO WATCH 947 FOR COASTAL MISSISSIPPI AND
ST. TAMMANY PARISH UNTIL 09Z. THIS EFFECTIVELY PUTS ALL AREAS ALONG
AND NORTH OF INTERSTATE 10-12 CORRIDOR IN TORNADO WATCHES.
&&

.DISCUSSION...
CONVECTIVE LINE JUST AHEAD OF COLD FRONT FROM JUST WEST OF
JACKSON...TO WEST OF BATON ROUGE AND LAFAYETTE AT 02Z. FRONT HAS
BEEN CREEPING SLOWLY EASTWARD TONIGHT...LESS THAN 15 KNOTS...BUT
SEEMS TO BE PICKING UP SPEED LAST COUPLE OF HOURS. WHILE AIRMASS
IS STILL UNSTABLE...WITH LIFTED INDICES -1 TO -5 AND CAPES AROUND
700...WE ARE SEEING PRESSURE RISES ON BOTH SIDES OF THE FRONT.
NEXT SPEED MAX STILL BACK IN WEST TEXAS...SO WE MAY BE IN A
TEMPORARY LULL. WILL NOT LOWER GUARD JUST YET. 35
&&

.AVIATION...
SCATTERED SHRA/ISOLATED TSRA HAVE MOSTLY SKIRTED THE TAF AIRPORTS
THUS FAR THIS EVENING. WILL BE AMENDING SOME TAFS IN THE NEXT HOUR
OR SO TO PROVIDE BETTER TIMING OF SHRA/TSRA. THE PRE-FRONTAL
TROUGH/SQUALL LINE HAS ACCELERATED TO 25-30 KNOTS...AND WILL REACH
KMCB-KBTR AROUND 04Z WITH THE HEAVIEST SHRA/TSRA AND ASSOCIATED
LOWEST VSBYS OCCURRING WITHIN AN HOUR OR SO OF THAT TIME. IF CURRENT
TIMING HOLDS...THE SQUALL LINE WILL REACH KMSY AROUND 07Z AND KGPT
AROUND 08Z. THERE MAY CONTINUE TO BE OCCASIONAL LIFR CIGS AND IFR
VSBYS AT KGPT AHEAD OF THE FRONT DUE TO MOIST SOUTHERLY WINDS
PASSING OVER THE COOL NEAR SHORE WATER. 22
&&

.PREV DISCUSSION... /ISSUED 324 PM CST TUE DEC 9 2008/

DISCUSSION...
THIS AFTERNOON A FRONTAL BOUNDARY STRETCHED FROM SOUTHEASTERN
ONTARIO INTO CENTRAL TEXAS...WITH A WEAK SURFACE LOW OVER ARKANSAS
AND AN ASSOCIATED WARM FRONT FROM ARKANSAS INTO COASTAL ALABAMA.
DEW POINTS HAD REACHED THE UPPER 60S ACROSS SOUTHEASTERN
LOUISIANA...AND SCATTERED CONVECTION HAD BEGUN ACROSS THE AREA.
THE STRONGER ACTIVITY WAS CLOSER TO THE FRONTAL
BOUNDARY...STRONGER SHEAR/HELICITY...AND GREATER INSTABILITY IN
CENTRAL/SOUTHWESTERN LOUISIANA. EVEN SO...THE LIX 18Z SOUNDING
SHOWED GOOD DIRECTIONAL AND SPEED SHEAR...AS WELL AS LOW-LEVEL
HELICITY...BUT A CAP WAS LIMITING OUR CONVECTION. THIS STRONGER
ACTIVITY WILL CONTINUE TO MOVE EASTWARD TOWARD OUR AREA...REACHING
THE NORTHWESTERN PORTION OF OUR PCWA BY LATE AFTERNOON/EARLY
EVENING. THE ACTIVITY WILL CONTINUE TO PROGRESS ACROSS THE AREA
TONIGHT...WITH THE FRONT PUSHING THROUGH MOST OF SOUTHEASTERN
LOUISIANA/COASTAL MISSISSIPPI BY DAYBREAK WEDNESDAY. THE PRIMARY
THREAT WILL BE STRONG DAMAGING WINDS AND TORNADOES. HEAVY RAINFALL
ALSO IS EXPECTED...BUT THE FAIRLY DRY GROUND ACROSS THE AREA
SHOULD BE ABLE TO ABSORB MOST OF IT. MODELS WERE STILL HAVING
PROBLEMS WITH CONSISTENCY...THE GFS/ECMWF STILL SHOW A CLOSED
SURFACE LOW DEVELOPING NEAR THE MOUTH OF THE MISSISSIPPI RIVER ON
WEDNESDAY...WHEREAS THE NAM HAS MORE OF AN ELONGATED LOW THAT
MOVES EASTWARD MORE QUICKLY. ALOFT THERE SEEMS TO BE MORE
AGREEMENT...WITH THE TROUGH SWEEPING THROUGH TEXAS WEDNESDAY AND
DEVELOPING A CUT-OFF LOW AS IT MOVES INTO LOUISIANA WEDNESDAY
NIGHT. THIS UPPER LOW WILL HELP TO INTENSIFY THE SURFACE SYSTEM AS
IT PROGRESSES TO THE NORTHEAST. WRAP-AROUND MOISTURE/PRECIP IS
EXPECTED TO LINGER INTO AT LEAST WEDNESDAY NIGHT...POSSIBLY
THROUGH THURSDAY AFTERNOON.

THE OTHER CONCERN WILL BE THE POTENTIAL FOR SOME WINTER PRECIP TO
MIX WITH THE RAIN LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.
THICKNESSES ARE EXPECTED TO DROP ACROSS THE AREA AS THE UPPER LOW
APPROACHES. MODEL SOUNDINGS INDICATE A GOOD PORTION OF THE COLUMN
TO BE BELOW FREEZING FROM THE BATON ROUGE AREA THROUGH SOUTHWEST
MISSISSIPPI. HOWEVER...TEMPS AT THE SURFACE ARE EXPECTED TO REMAIN
ABOVE FREEZING...SO NO ACCUMULATION IS EXPECTED. BUT THERE REMAINS
A POSSIBILITY FOR SOME SLEET OR SNOW TO MIX WITH THE RAIN ON
THURSDAY BEFORE THE PRECIPITATION ENDS.

TEMPS WILL CONTINUE TO BE BELOW AVERAGE INTO FRIDAY...THEN RETURN
FLOW OVER THE WEEKEND SHOULD BRING US BACK CLOSER TO AVERAGE.   25

AVIATION...
SCATTERED SHOWERS HAVE CONTINUED TO TRACK QUICKLY NEWD ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. EXPECT PERIODS OF RAIN
TO IMPACT ALL SITES THROUGH THE REST OF THIS AFTERNOON AND INTO THE
EVENING. AT TIMES...VIS MAY DROP TO NEAR 3SM WITH HEAVIER RAIN BUT
SHOULD HAVE DECENT VIS OTHERWISE. ONGOING STRONGER THUNDERSTORMS IN
CENTRAL AND NORTHERN LOUISIANA WILL TRANSLATE TO SE LA THROUGH THE
OVERNIGHT HOURS. THE STRONGER STORMS MAY BE SEVERE...ACCOMPANIED BY
FREQUENT LIGHTNING AS WELL AS STRONG WIND GUSTS OR HAIL. WINDS WILL
SHIFT TO WEST AND THEN NW WED MORNING AS A COLD FRONT PUSHES THROUGH
THE AREA. A BRIEF PERIOD OF WINDS GUSTING TO NEAR 30 KTS WILL BE
POSSIBLE AS THIS BOUNDARY PASSES. LIGHT RAIN WILL LIKELY CONTINUE
THROUGH WED AFTERNOON WITH NORTHERLY WINDS AROUND 15 KTS GUSTING TO
25 KTS.   12

MARINE...
SURFACE TROUGH OVER OVER EASTERN TEXAS HAS TIGHTENED THE SURFACE
GRADIENT...LENDING TO INCREASING SURFACE WINDS. ALTHOUGH WIND SPEEDS
ARE ONLY NEAR 20 KTS...SEAS HAVE INCREASED TO AROUND 8 FEET AT
42040. THESE CONDITIONS WILL LIKELY PERSIST THROUGH TONIGHT AND THUS
THE CURRENT SCY WILL  BE SUFFICIENT. STRONG THUNDERSTORMS AND AN
ACCOMPANYING COLD FRONT WILL SURGE INTO THE GULF WED MORNING...
BRINGING STRONG OFFSHORE WINDS. A DEEPENING SURFACE LOW PRESSURE
SYSTEM WILL TRACK ALONG THE NORTHERN GULF OF MEXICO ON WED. STRONG
COLD AIR ADVECTION AND GOOD MIXING WILL ALLOW FOR THE POTENTIAL FOR
GALE FORCE WINDS TO MIX DOWN TO THE SFC ALONG THE OUTER GULF WATERS
AND HAVE ISSUED A WARNING FOR THIS POSSIBLE EVENT. WINDS SHOULD
WEAKEN ENOUGH BY MID THURS AND SCY TAKES OVER THROUGH 00Z FRI.
DEPENDING ON THE EVOLUTION OF THIS SYSTEM...MAY NEED TO EXTEND SCY
EVEN LONGER IF CURRENT MODEL TRENDS OF AN EXTENDED TIME OF ELEVATED
WINDS OCCURS.   12

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  48  51  36  44 / 100  50  60  60
BTR  49  52  36  45 / 100  50  60  60
MSY  55  59  41  50 / 100  60  60  60
GPT  57  61  41  50 / 100  70  60  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM.

     GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...AND COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

MS...NONE.

&&
Hazardous weather outlook, Dec 9, 8:19 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
819 PM CST TUE DEC 9 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-110230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
819 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS AND HEAVY RAIN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THUNDERSTORMS WILL
INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE AREA THIS EVENING.
THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS ARE DAMAGING
THUNDERSTORM WINDS AND ISOLATED TORNADOES. TORNADO WATCHES ARE IN
EFFECT FOR SOUTH MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA
NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. IN ADDITION...RAINFALL
AMOUNTS OF TWO TO THREE INCHES MAY OCCUR OVERNIGHT WITH ISOLATED
FOUR INCH AMOUNTS POSSIBLE.

MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE TIDAL LAKES AND
GULF COASTAL WATERS. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30
KNOTS WITH SEAS BUILDING TO 7 TO 10 FEET IN THE OUTER COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
MORNING ACROSS COASTAL MISSISSIPPI AND COASTAL AREAS OF SOUTHEAST
LOUISIANA AS WELL AS THE ADJACENT COASTAL WATERS.  ALTHOUGH SEVERE
THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG THUNDERSTORMS WILL BE
POSSIBLE FROM DAYBREAK THROUGH THE MID MORNING HOURS.

WINTER WEATHER...
A LITTLE SNOW AND LIGHT SLEET MAY MIX WITH RAIN AT TIMES DURING THE
DAY THURSDAY ACROSS SOUTHWEST MISSISSIPPI AND THOSE AREAS OF
SOUTHEAST LOUISIANA TO THE NORTH AND NORTHWEST OF LAKES PONTCHARTRAIN
AND MAUREPAS.  NO ACCUMULATION OF SNOW OR SLEET IS EXPECTED.

MARINE...
A GALE WARNING WILL BE IN EFFECT FROM 9 AM WEDNESDAY MORNING UNTIL
MIDNIGHT WEDNESDAY NIGHT FOR THE OUTER COASTAL WATERS. AFTER THE
PASSAGE OF THE COLD FRONT...NORTHWEST WINDS OF 25 TO 35 KNOTS WILL
INCREASE SEAS TO 7 TO 10 FEET. A SMALL CRAFT ADVISORY WILL REMAIN
IN EFFECT THROUGH THURSDAY MORNING OUTSIDE OF THE GALE WARNING
PERIOD. THIS INCLUDES THE TIDAL LAKES AND ALL COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR SEVERE WEATHER AT THIS TIME ALONG
AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. EMERGENCY MANAGERS
AND FIRST RESPONDERS SHOULD MONITOR THE LATEST FORECASTS...OUTLOOKS
AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SITUATION.

In the hours before

Special weather statement, Dec 9, 5:20 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 PM CST TUE DEC 9 2008

LAZ034>039-046>050-056>058-MSZ068>071-100230-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-WILKINSON-
AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...CENTREVILLE...WOODVILLE...
GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN
520 PM CST TUE DEC 9 2008

...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST...

AT 5 PM CST...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM CENTRAL MISSISSIPPI TO THE VICINITY OF ALEXANDRIA IN CENTRAL
LOUISIANA...SOUTHWESTWARD TO THE HOUSTON METRO AREA. THIS SQUALL
LINE OF STORMS WAS MOVING TO THE EAST AT 15 MPH AND SHOULD BE
ENTERING EXTREME SOUTHWEST MISSISSIPPI AROUND 730 PM...THE GREATER
BATON ROUGE AREA AND MCCOMB BY 9 PM CST.

THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
ISOLATED TORNADOES...ALONG WITH FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL.

STAY TUNED TO LOCAL TV AND RADIO REGARDING THIS DANGEROUS WEATHER
SITUATION THROUGHOUT THE EVENING. BE PREPARED TO TAKE COVER IF A
WARNING IS ISSUED FOR YOUR AREA TONIGHT. MAKE SURE YOUR NOAA
WEATHER RADIO IS WORKING PROPERLY AND LEAVE IT IN A MONITORING
MODE THROUGHOUT THIS EVENING.

LAZ040-059>070-MSZ077-080>082-100230-
ST. TAMMANY-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...
GAUTIER...ST. MARTIN
520 PM CST TUE DEC 9 2008

...INCLEMENT WEATHER WILL BE MOVING INTO SOUTHEAST LOUISIANA AND
   COASTAL MISSISSIPPI LATER THIS EVENING...

AT 5 PM CST...A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS
EXTENDED FROM CENTRAL MISSISSIPPI SOUTHWESTWARD TO THE HOUSTON
METRO AREA. THIS LINE WAS MOVING EAST AT 15 MPH AND WILL BE MOVING
INTO THE GREATER NEW ORLEANS AREA BETWEEN 9 PM AND MIDNIGHT...THEN
INTO THE GULFPORT AND BILOXI AREAS BETWEEN 11 PM AND 2 AM.

DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...SCATTERED
SHOWERS AND A FEW THUNDERSTORMS WILL MOVE RAPIDLY NORTH AT 40 MPH.
THE MOST ORGANIZED AND STRONGER STORMS WILL DEVELOP AND MOVE
THROUGH THE REGION LATER THIS EVENING. ISOLATED TORNADOES HAVE
BEEN REPORTED ALONG THIS LINE THIS AFTERNOON AND THIS THREAT WILL
CONTINUE INTO THE NIGHT. FREQUENT LIGHTNING...TORRENTIAL RAINFALL
AND DAMAGING WIND GUSTS CAN ALSO BE EXPECTED WITH THIS SQUALL
PASSAGE.

STAY TUNED TO LOCAL TV AND RADIO REGARDING THIS DANGEROUS WEATHER
SITUATION THROUGHOUT THE EVENING. BE PREPARED TO TAKE COVER IF A
WARNING IS ISSUED FOR YOUR AREA TONIGHT. MAKE SURE YOUR NOAA
WEATHER RADIO IS WORKING PROPERLY AND LEAVE IT IN A MONITORING
MODE THROUGHOUT THIS EVENING...PARTICULARLY BEFORE YOU TURN IN FOR
THE NIGHT.

24
Local storm report, Dec 9, 6:59 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     INDEPENDENCE            30.64N 90.51W
12/09/2008                   TANGIPAHOA         LA   LAW ENFORCEMENT

            POWER LINE DOWN.

&&

RRICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:34 PM CSTTornado WarningLIXWashington26 min
Dec 10, 12:34 AM CSTSpecial Marine WarningLIX116 min
Dec 10, 12:46 AM CSTSevere Thunderstorm WarningLIXWashington29 min
Dec 10, 1:13 AM CSTTornado WarningLIXSaint Tammany32 min
Dec 10, 2:39 AM CSTSpecial Marine WarningLIX81 min
Dec 10, 3:50 AM CSTSpecial Marine WarningLIX85 min
Dec 10, 4:44 AM CSTTornado WarningLIXPlaquemines23 min
Dec 10, 5:15 AM CSTSpecial Marine WarningLIX2 hr
Dec 10, 7:15 AM CSTSpecial Marine WarningLIX90 min
Dec 9, 10:30 PM CSTSevere Thunderstorm WarningLIXPike, Walthall60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.